Botox™ Related Questions
Q: Can one use Botox with different concentrations?
A: Yes. By altering the dilution, the diffusion may be affected and this may allow the Botox to create a smoother relaxation over a broader area. This can be a risk in areas that one doesn't want to affect the nearby regions, such as the upper eyelids to prevent droop. So in those areas, one can use a more concentrated Botox. Doctors will dilute the vial of 100 units of Botox with 1, 2 or 2.5 ccs of sterile saline. Similarly, Dysport can be diluted with 1 or 3 ccs of saline. Any doctor can choose different dilutions, as long as it is not so diluted that the amount of solution needed to provide the same number of critical units of Botox to the area would be so large that the concentration is so small and the duration of effect very short. The effectiveness of Botox is directly related to the number of units used and one can compare different doctors' treatments by comparing this number.
Q: Why did my girlfriend get a lower eyelid after she had Botox on the forehead?
A: There can be a few factors that contributed to this result. Usually it can be from the Botox affecting her upper forehead muscle too much, and she already had a tendency to have some eyelid hooding (extra skin hanging over the upper eyelid) and now she can't use her forehead on a constant basis to raise the loose hanging skin . Another possibility is that it was injected too low on the forehead and it diffused in to the levator muscle which holds up the upper eyelid. This is why it's important to see an experienced provider who understands the anatomy of the facial muscles when having Botox.
Q: My NYC dermatologist said I shouldn't have Botox injected in my lower eyelids. He said because I have puffiness there. Why would Botox make this worse?
A: The theory is that the orbicularis oris muscle of the lower eyelid acts like a pump and Botox weakens this function so fluid builds up from back pressure rather than getting pumped back to the lymphatic vessels and heart. This will go away as the effect of Botox diminishes in a few months should it occur.